Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 232, NWS Shreveport, LA

October 13, 20146 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Oct 13, 2014, 10:45 AM CDT for 6 parishes in Louisiana. It was in force for 60 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 13, 2014, 10:45 AM CDT (15:45 UTC)
Expired
Oct 13, 2014, 11:45 AM CDT
In force
60 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Caldwell Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 161 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 13, 10:45 AM CDTTSTM WND DMGRuston, LATREE ON HOME ON MAPLE STREET IN RUSTON
Oct 13, 10:48 AM CDTTSTM WND DMGDodson, LATREES DOWN ALL OVER NORTHERN PART OF PARISH... 167 NORTH... 37 AT 1236... 1233 AT HWY 156
Oct 13, 11:11 AM CDTTORNADO4 Sw Claiborne, LAAN EF2 TORNADO TOUCHED DOWN 3.5 MILES WEST OF THE CITY LIMITS OF WEST MONROE NEAR THE 4000 BLOCK OF NEW NATCHITOCHES ROAD. NUMEROUS TREES WERE UPROOTED OR SNAPPED. THE TORNADO MOVED EAST NORTHEAST ON A 9-MILE TRACK THROUGH WEST MONROE AND MONROE CAUSING DAMAGE
Oct 13, 11:11 AM CDTTORNADO6 Sw Brownsville-Bawcom, LAAN EF2 TORNADO TOUCHED DOWN 3.5 MILES WEST OF THE CITY LIMITS OF WEST MONROE NEAR THE 4000 BLOCK OF NEW NATCHITOCHES ROAD. NUMEROUS TREES WERE UPROOTED OR SNAPPED. THE TORNADO MOVED EAST NORTHEAST ON A 9-MILE TRACK THROUGH WEST MONROE AND MONROE CAUSING DAMAGE
Oct 13, 11:11 AM CDTTORNADO7 Wsw Brownsville-Bawco, LAAN EF-1 TORNADO TOUCHED DOWN ALONG CAPLES ROAD NEAR THE INTERSECTION OF WESTERN MURRAY CIRCLE...SNAPPING NUMEROUS TREES AS IT CONTINUED NORTHEAST ACROSS EASTERN MURRAY CIRCLE AND GARDNER ROAD. SEVERAL HOMES ON MURRAY CIRCLE AND GARDNER ROAD SUSTAINED ROOF DAMA
Oct 13, 11:16 AM CDTTORNADO4 Sw Claiborne, LAAN EF2 TORNADO TOUCHED DOWN 3.5 MILES WEST OF THE CITY LIMITS OF WEST MONROE NEAR THE 4000 BLOCK OF NEW NATCHITOCHES ROAD. NUMEROUS TREES WERE UPROOTED OR SNAPPED. THE TORNADO MOVED EAST NORTHEAST ON A 9-MILE TRACK THROUGH WEST MONROE AND MONROE CAUSING DAMAGE
Oct 13, 11:20 AM CDTTSTM WND DMGWest Monroe, LATREES DOWN NEAR BAWCOMVILLE
Oct 13, 11:29 AM CDTTSTM WND DMGMonroe, LATREES DOWN... TOPS OF TREES OFF... POWER OUT... DAMAGE TO CONCRETE PLANT
Oct 13, 11:32 AM CDTTSTM WND DMGMonroe, LADAMAGE AT UNIV OF LA AT MONROE... LARGE TREES IN HALF... POWER POLES IN HALF... STREETLIGHT TURNED SIDEWAYS... STREETS IMPASSIBLE AT ULM
Oct 13, 11:35 AM CDTTSTM WND DMGWest Monroe, LADAMAGE ON THOMAS ROAD EXIT... EXIT CLOSED DUE TO DAMAGE... SIGNS DOWN... SIGN ON VEHICLE... BLDG ROOF DAMAGE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 13, 7:08 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 3.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2014-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1752 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2014-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 300 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1752 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
300 m²/s²
0-3 km storm-relative helicity
372 m²/s²
Significant tornado parameter
2.8
Supercell composite
17.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

725 
WUUS54 KSHV 131545
SVRSHV
LAC021-049-061-073-111-127-131645-
/O.NEW.KSHV.SV.W.0232.141013T1545Z-141013T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1045 AM CDT MON OCT 13 2014

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF COLUMBIA...
  JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF JONESBORO...
  SOUTHEASTERN LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF RUSTON...
  OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...WEST MONROE...SWARTZ...MONROE...
  CLAIBORNE...BROWNSVILLE-BAWCOMVILLE...
  SOUTHERN UNION PARISH IN NORTH CENTRAL LOUISIANA...
  NORTHERN WINN PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 1145 AM CDT

* AT 1044 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES EAST OF RUSTON TO 16 MILES SOUTH OF JONESBORO...OR
  ALONG A LINE EXTENDING FROM 6 MILES EAST OF RUSTON TO 7 MILES NORTH
  OF WINNFIELD...AND MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  STERLINGTON...RICHWOOD...CLARKS AND GRAYSON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3207 9192 3198 9189 3196 9279 3258 9263
      3283 9206 3272 9206 3271 9197 3267 9194
      3266 9191 3259 9192 3251 9190 3240 9199
      3229 9202 3227 9198 3218 9197 3217 9190
      3213 9187 3209 9186
TIME...MOT...LOC 1545Z 262DEG 36KT 3255 9252 3202 9265

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 10:24 AM CDT, 21 minutes earlier.

Area forecast discussion, Oct 13, 10:24 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 AM CDT MON OCT 13 2014

.DISCUSSION...
WENT AHEAD AND SENT OUT A QUICK UPDATE TO REMOVE SEVERAL COUNTIES
FROM TORNADO WATCH 533...LEAVING MAINLY THOSE ACROSS DEEP EAST
TEXAS NEAR THE TOLEDO BEND RESERVOIR. WILL ALLOW THE REMAINDER OF
TORNADO WATCH 533 TO EXPIRE WITHIN THE HOUR. CONVECTIVE LINE
BECOMING LESS INTENSE DURING THE MID-MORNING HOURS AND WILL LIKELY
EXIT THE REGION BY EARLY TO MID-AFTERNOON. WINDS TO INCREASE FROM
THE WEST AS HIGH PRESSURE BUILDS BEHIND FRONTAL BOUNDARY.
EXPECTING LAKE WIND ADVISORY CRITERIA WIND SPEEDS OF AROUND 20 MPH
BY MID-AFTERNOON. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  78  53  74  48  78 /  50  20   0   0   0
MLU  82  55  73  50  77 /  80  40  10   0   0
DEQ  70  52  71  42  75 /  20  30   0   0   0
TXK  73  52  71  48  76 /  50  30   0   0   0
ELD  77  52  70  45  75 /  50  30  10   0   0
TYR  71  51  75  48  79 /  50  10   0   0   0
GGG  75  52  76  46  80 /  50  10   0   0   0
LFK  79  52  78  48  81 /  50  10   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

05
Hazardous weather outlook, Oct 13, 4:46 AM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
446 AM CDT MON OCT 13 2014

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-131715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
446 AM CDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A SQUALL LINE WILL MOVE FROM WEST TO EAST ACROSS THE REGION TODAY.
DAMAGING WIND WILL BE THE MAIN THREAT FROM THIS EVENT. A FEW
DISCRETE THUNDERSTORMS MAY DEVELOP AHEAD OF THE SQUALL LINE...
WITH A FEW TORNADOES POSSIBLE IN THESE STORMS. HIGHEST RISK OF
THE TORNADOES WILL BE ACROSS SOUTH CENTRAL ARKANSAS AND NORTH
CENTRAL LOUISIANA. LOCALLY HEAVY RAINFALL IS POSSIBLE...BUT DUE TO
THE FAST MOVEMENT OF THIS SYSTEM...FLASH FLOODING IS NOT LIKELY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED AREA WIDE TODAY.

In the hours before

Local storm report, Oct 13, 8:53 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
853 AM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     TSTM WND DMG     4 S GARVIN              33.90N  94.95W
10/13/2014                   MCCURTAIN          OK   LAW ENFORCEMENT

            TREE DOWN ON HWY 37 AT IRON STOB ROAD

&&

EVENT NUMBER SHV1400626

25
Local storm report, Oct 13, 9:24 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
924 AM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     LIGHTNING        LONGVIEW                32.52N  94.76W
10/13/2014                   GREGG              TX   BROADCAST MEDIA

            LIGHTNING STRIKE SET OIL WELL SITE ON FIRE...
            INTERSECTION HG MOSELEY AND BILL OWENS PARKWAY SOUTHEAST
            OF WILDWOOD... RESIDENTS EVACUATED FROM AREA

&&

EVENT NUMBER SHV1400627

25
Local storm report, Oct 13, 9:44 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
944 AM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 AM     TSTM WND DMG     MANSFIELD               32.03N  93.70W
10/13/2014                   DE SOTO            LA   LAW ENFORCEMENT

            TREES DOWN COUNTY WIDE... LA 512 AND 481... FIRE TOWER
            ROAD... AND 177 NEARBY MANSFIELD AREA

&&

EVENT NUMBER SHV1400628

25
Local storm report, Oct 13, 9:49 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
949 AM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 AM     TSTM WND DMG     MANSFIELD               32.03N  93.70W
10/13/2014                   DE SOTO            LA   LAW ENFORCEMENT

            TREES DOWN COUNTY WIDE... LA 512 AND 481... FIRE TOWER
            ROAD... AND 177 NEARBY MANSFIELD AREA

&&

CORRECTED EVENT TIME

EVENT NUMBER SHV1400628

25
Special weather statement, Oct 13, 10:03 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1003 AM CDT MON OCT 13 2014

LAZ017-TXZ165>167-131600-
ANGELINA-SABINE-SAN AUGUSTINE-
1003 AM CDT MON OCT 13 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1100 AM CDT...FOR THE FOLLOWING
PARISHES AND COUNTIES...

IN NORTHWEST LOUISIANA...
     SABINE...
IN EASTERN TEXAS...
     SABINE...SAN AUGUSTINE AND ANGELINA...

INCLUDING THE FOLLOWING LOCATIONS...
     HEMPHILL AND PINELAND...

AT 1001 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
NORTHEAST OF HEMPHILL TO 10 MILES NORTHWEST OF ROCKLAND...OR ALONG A
LINE EXTENDING FROM 18 MILES NORTHWEST OF TOLEDO BEND DAM TO 10 MILES
NORTHWEST OF ROCKLAND...MOVING EAST AT 65 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

24
Local storm report, Oct 13, 10:43 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1043 AM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 AM     TSTM WND DMG     BIENVILLE               32.36N  92.98W
10/13/2014                   BIENVILLE          LA   LAW ENFORCEMENT

            POWER OUT 3 NORTH OF BIENVILLE

&&

EVENT NUMBER SHV1400629

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 10:11 PM CDTLake Wind AdvisorySHVBossier, Caddo, De Soto, Webster21 hr
Oct 13, 5:43 AM CDTSevere Thunderstorm WarningSHVBossier, Caddo47 min
Oct 13, 7:32 AM CDTSevere Thunderstorm WarningSHVClaiborne, Webster43 min
Oct 13, 8:54 AM CDTSevere Thunderstorm WarningSHVDe Soto, Red River51 min
Oct 13, 9:01 AM CDTTornado WarningSHVDe Soto, Red River29 min
Oct 13, 9:21 AM CDTSevere Thunderstorm WarningSHVDe Soto, Sabine24 min
Oct 13, 9:35 AM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Red River, Webster40 min
Oct 13, 10:09 AM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Lincoln, Natchitoches, Red River, Winn66 min
Oct 13, 10:26 AM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine, Winn64 min
Oct 13, 10:41 AM CDTSevere Thunderstorm WarningSHVLincoln, Union64 min
Oct 13, 10:54 AM CDTSevere Thunderstorm WarningSHVSabine36 min
Oct 13, 11:04 AM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Winn26 min
Oct 13, 11:13 AM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Winn32 min
Oct 13, 11:25 AM CDTTornado WarningSHVOuachita20 min
Oct 13, 11:27 AM CDTSevere Thunderstorm WarningSHVCaldwell, Ouachita, Union, Winn63 min
Oct 13, 11:49 AM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle, Natchitoches, Winn56 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.